Alert archive / Pennsylvania / Flash Flood Warnings in 2001

Flash Flood Warning 27, NWS State College, PA

June 27, 2001Bedford County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 27, 2001, 7:26 PM EDT for Bedford County, Pennsylvania. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2001, 7:26 PM EDT (23:26 UTC)
Expired
Jun 27, 2001, 9:30 PM EDT
In force
2 hr
Issued by
NWS State College, PA
Area
Whole counties

County Bedford County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2001-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2001-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 272331
FFWCTP
PAC009-280130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT WED JUN 27 2001

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEDFORD COUNTY IN PENNSYLVANIA

* UNTIL 930 PM EDT.

* AT 725 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM WITH VERY HEAVY RAINFALL DRIFTING NORTHEAST NEAR AND 
  JUST SOUTH OF THE CITY OF BEDFORD.

SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING NEAR BEDFORD AND ACROSS OTHER PORTIONS OF CENTRAL BEDFORD 
COUNTY. URBAN AREAS IN BEDFORD WILL BE VERY SUSCEPTIBLE TO FLOODING. 
DOPPLER RADAR ESTIMATES THAT AROUND 3 INCHES OF RAIN HAS FALLEN IN 
THE LAST HOUR ACROSS PORTIONS OF SOUTHWEST BEDFORD COUNTY NEAR 
BUFFALO MILLS.     

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

$$

LAT...LON 4015 7818 3977 7836 3975 7882 4029 7862

JUNG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:15 PM EDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 27, 2:15 PM EDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
215 PM EDT WED JUN 27 2001

HIGH PRESSURE ONCE AGAIN CONTROLLING THE WEATHER TODAY. TEMPERATURES
AND DEWPOINTS HIGHER THAN YESTERDAY LEADING TO SLIGHTLY HIGHER
INSTABILITIES. AFTERNOON CU ONCE AGAIN FORMED MAINLY ALONG THE
HIGHER TERRAIN WITH AN ISOLATED THUNDERSTORM POSSIBLE LATER THIS
AFTERNOON IN THE LAURELS.

AFTER ANOTHER CLEAR NIGHT...A WIND SHIFT LINE IS PROGGED TO CROSS
THE REGION TOMORROW. THIS WILL TURN OUR WINDS OUT OF THE NORTHWEST.
BELIEVE THE NORTHWEST PART OF CWA WILL BE SLIGHTLY COOLER AND LESS
HUMID. THE GREATEST INSTABILITY WILL BE AHEAD OF THE THE WIND SHIFT
IN THE SOUTHEAST. HOWEVER DOWNSLOPE NORTHWEST WINDS ALOFT SHOULD DRY
THEM OUT DURING THE AFTERNOON LEADING TO A MOSTLY SUNNY DAY THERE AS
WELL.

WITH THE FRONT REMAINING NORTH OF THE REGION FOR FRIDAY...IT WILL BE
ANOTHER WARM DAY. A STRONGER WEST WIND SHOULD USHER IN HIGHER
DEWPOINTS IN THE WEST AND HIGHER TEMPERATURES IN THE EAST WITH A
DOWNSLOPE COMPONENT. ALTHOUGH AT THIS POINT THINK THAT DOWNSLOPE
WILL DRY OUT THE EAST...THE UPSLOPE IN THE WEST MAY BE ENOUGH TO
CLOUD THEM UP AND POSSIBLY DEVELOP A FEW THUNDERSTORMS IN THE
UNSTABLE ENVIRONMENT.

IN THE EXTENDED...AS A WAVE ALONG THE FRONT PASSES WELL TO OUR
NORTH...A COLD FRONT LOOKS TO PASS ON SUNDAY. SUNDAY WILL HAVE A
HIGHER PRECIPITATION THREAT THAN SATURDAY...BUT NOT CONFIDENTh ENOUGH
TO REMOVE THUNDERSTORM WORDING FROM SATURDAY AFTERNOON JUST YET AS
HEIGHTS ALREADY BEGIN TO FALL. BEHIND THE FRONT NEXT WEEK LOOKS DRY
AND COOL...AS CANADIAN HIGH PRESSURE BUILDS IN.

.CTP...NONE.

ROGOWSKI/RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:26 PM EDTSevere Thunderstorm WarningCTPBedford49 min

Nearby

Flash Flood Warnings in Pennsylvania, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.